Non-ON Eye Strain?

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Non-ON Eye Strain?

Postby MattB » Sun Dec 30, 2007 8:50 pm

I was wondering if my good eye could be straining itself since my ON eye has such bad vision. Sometimes especially late in the day and especially in poor lighting, I don't feel like I'm seeing as well as I should be and I get worried about my eyes. I also really only notice it at a distance but this is a recent development so I'm worried that my good eye will start to go bad as well. I've had minor headaches off and on for about a week and a half but my good eye and behind it has felt fine. I'm going to call the doctor tomorrow(hopefully someone is in) and I was wondering what you guys thought they would tell me or if they'd Rx me some type of steroid or something. I have dexamethasone that I'm tempted to self-rx myself.

Also for the future will my good eye get worse from compensating for my bad eye?
User avatar
MattB
Family Elder
 
Posts: 140
Joined: Tue Sep 25, 2007 2:00 pm
Location: East Coast USA

Advertisement

Postby Lyon » Sun Dec 30, 2007 10:42 pm

.
Last edited by Lyon on Wed Nov 30, 2011 6:12 pm, edited 1 time in total.
Lyon
Family Elder
 
Posts: 6063
Joined: Wed May 03, 2006 2:00 pm

Postby MattB » Tue Jan 01, 2008 7:30 pm

I read somewhere that even if you get steroids during an attack it doesn't do anything but make the symptoms clear up faster and doesn't prevent further damage. Is that true?
User avatar
MattB
Family Elder
 
Posts: 140
Joined: Tue Sep 25, 2007 2:00 pm
Location: East Coast USA

Postby Lyon » Tue Jan 01, 2008 7:39 pm

.
Last edited by Lyon on Wed Nov 30, 2011 5:43 pm, edited 1 time in total.
Lyon
Family Elder
 
Posts: 6063
Joined: Wed May 03, 2006 2:00 pm

Re: Steroid's Effects

Postby NHE » Wed Jan 02, 2008 12:40 am

MattB wrote:I read somewhere that even if you get steroids during an attack it doesn't do anything but make the symptoms clear up faster and doesn't prevent further damage. Is that true?

If I remember correctly, corticosteroids such as prednisone induce white blood cells to undergo apoptosis, i.e., programmed cell death. Thus, by causing a majority of a patient's white cells to die off, the inflammatory damage induced by those white cells should cease thereby shortening an attack. What I don't specifically know is if there might be a neurodegenerative process that is triggered by the inflammatory cascade which continues even though the inflammation has ceased.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3388
Joined: Sat Nov 20, 2004 3:00 pm


Return to General Discussion

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service